Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 354, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2021, 2:40 AM CDT for 5 counties in Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 2:40 AM CDT (07:40 UTC)
- Expired
- Jun 26, 2021, 3:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Grady County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 11:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
997
WUUS54 KOUN 260740
SVROUN
OKC011-015-017-051-073-260830-
/O.NEW.KOUN.SV.W.0354.210626T0740Z-210626T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
240 AM CDT Sat Jun 26 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Kingfisher County in central Oklahoma...
Northwestern Grady County in central Oklahoma...
Caddo County in southwestern Oklahoma...
Southern Blaine County in northwestern Oklahoma...
Western Canadian County in central Oklahoma...
* Until 330 AM CDT.
* At 239 AM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Greenfield to 8 miles southwest of
Hinton to near Carnegie, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
El Reno, Hinton, Carnegie, Union City, Minco, Geary, Hydro, Binger,
Fort Cobb, Calumet, Eakly, Gracemont, Lookeba, Bridgeport,
Greenfield, Cogar, Alfalfa, Concho, Fort Cobb Reservoir and Albert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3581 9803 3546 9789 3509 9801 3510 9862
3581 9863
TIME...MOT...LOC 0739Z 272DEG 30KT 3571 9854 3542 9849 3514 9859
HAIL...<.75IN
WIND...60MPH
$$
Mahale1 follow-up statement
253
WWUS54 KOUN 260803
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
303 AM CDT Sat Jun 26 2021
OKC011-015-017-051-073-260830-
/O.CON.KOUN.SV.W.0354.000000T0000Z-210626T0830Z/
Kingfisher OK-Grady OK-Caddo OK-Blaine OK-Canadian OK-
303 AM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN KINGFISHER...NORTHWESTERN GRADY...CENTRAL CADDO...
SOUTHEASTERN BLAINE AND WESTERN CANADIAN COUNTIES...
At 303 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Geary to 6 miles northwest of
Cogar to 4 miles southwest of Gracemont, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
El Reno, Hinton, Union City, Minco, Geary, Binger, Fort Cobb,
Calumet, Gracemont, Lookeba, Bridgeport, Greenfield, Cogar, Concho,
Albert, Lake Chickasha, Fort Cobb Reservoir and Cedar Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3581 9803 3546 9789 3509 9801 3510 9848
3547 9842 3581 9847
TIME...MOT...LOC 0803Z 271DEG 33KT 3570 9824 3541 9819 3513 9829
HAIL...<.75IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:35 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 26, 2:35 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 235 AM CDT Sat Jun 26 2021 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 230 AM CDT Sat Jun 26 2021 Flooding is expected to continue to be a concern for portions of the area through Sunday as a persistent fetch of moisture combines with a stalled frontal boundary to produce several rounds of heavy rainfall. We have already seen areas of one to three inches of rain across portions of western and northern OK overnight. Currently an area of storms extends from just west of the OKC metro into the TX panhandle, with lighter rainfall across portions of northern OK. Heavy rainfall, minor flooding, and a few severe wind gusts are possible with these storms as they continue eastward into central OK, but they are expected to decrease in intensity through the morning. We will likely see a bit of a lull during the late morning to early afternoon hours before storms redevelop along the residual outflow/effective frontal boundary by mid afternoon. The exact location of the boundary will be key to who sees the most rainfall later today as the boundary is not likely to move a whole lot this evening. The 00z HREF guidance is suggesting the boundary ends up near/along the I-44 corridor from Lawton to the OKC metro, likely reinforced by current ongoing convection. This is where the HREF has its bullseye of greatest QPF, with mean QPF values approaching the 3-5" range among the members over the next 24 hours. While the guidance is not likely to pinpoint the exact location of the max rainfall, these totals seem plausible given the nearly stalled boundary and a strong low-level jet continuing to pump a 2"+ PWAT airmass into the boundary through this evening. Enough instability is present for a risk of large hail and damaging winds later this afternoon into this evening as well. Overall though, we are most concerned with the flood threat this afternoon and this evening and will continue to refine the area of greatest threat through the day as the location of the front or residual outflow becomes more apparent. Ware && .LONG TERM... (Sunday through Friday) Issued at 155 AM CDT Sat Jun 26 2021 By sunrise Sunday, the stalled front will be providing the focus for persistent, probably flooding, rainfall. The diffuse frontal zone is expected to be located nearly parallel to I-44 across Oklahoma and into northern Texas. Its position will change little through Monday. A flood watch remains in effect through Sunday afternoon and may need to be extended into Monday. During this time, the persistent upper-level long-wave trough will remain from northern New Mexico into southern Ontario giving weak southwesterly flow aloft, quasi- parallel to the surface front. Beyond Monday, the extremely humid air mass will remain in place with little in the way of synoptic boundaries near Oklahoma and very weak flow around an upper high pressure in the southeastern U.S. This will keep shower/thunderstorm chances in the forecast through next week. && .AVIATION... (06Z TAFS) Issued at 1051 PM CDT Fri Jun 25 2021 Periods of showers/thunderstorms will continue to impact most sites overnight and through the day into the evening tomorrow. However, most sites will remain VFR or just fall into MVFR category. Winds will be from a southerly direction outside of thunderstorms until a surface boundary moves from northwest toward the I-44 corridor tomorrow. && .UPPER AIR... Issued at 220 AM CDT Fri Jun 25 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 87 69 80 68 / 90 100 70 60 Hobart OK 88 67 81 66 / 90 80 50 50 Wichita Falls TX 94 70 85 69 / 20 70 60 60 Gage OK 82 64 84 63 / 60 30 20 30 Ponca City OK 85 68 82 67 / 90 90 50 40 Durant OK 93 73 90 71 / 0 30 50 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday afternoon for OKZ004>030-033>038-044. TX...Flood Watch through Sunday afternoon for TXZ083>090. && SHORT TERM...08 LONG TERM....09 AVIATION...30
Hazardous weather outlook, Jun 25, 7:48 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 748 PM CDT Fri Jun 25 2021 OKZ004>048-050>052-TXZ083>090-270100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 748 PM CDT Fri Jun 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Thunderstorms will continue to be possible across mainly the northwest half of Oklahoma tonight. A few severe storms will be possible with this activity with damaging wind gusts and large hail being the main threats. Heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Some thunderstorms will be ongoing Saturday morning across parts of Oklahoma and western north Texas. Severe weather is not anticipated with this activity and these storms are expected to gradually dissipate through the morning hours. Additional thunderstorms will be likely by afternoon along and near a surface boundary that will be near the I-44 corridor. A few severe storms will be possible with this activity with damaging wind gusts and large hail again being the main threats. Thunderstorm chances will continue through Thursday, although widespread severe storms are not anticipated, a few strong to severe will be possible. .Heavy Rainfall... Three to five inches of rainfall is possible in some areas this weekend into early next week. A flood watch is in effect through Sunday evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 26, 1:12 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
112 AM CDT Sat Jun 26 2021
OKZ015>017-021-022-260700-
Washita OK-Dewey OK-Beckham OK-Custer OK-Blaine OK-
112 AM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR Washita...Dewey...eastern
Beckham...Custer and northern Blaine Counties Until 200 AM CDT...
AT 111 AM CDT, strong thunderstorms were along a line extending from
8 miles east of Taloga to 6 miles northeast of Butler to near Elk
City, moving east at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Elk City, Weatherford, Clinton, Cordell, Taloga, Burns Flat, Okeene,
Thomas, Sentinel, Seiling, Arapaho, Canton, Hammon, Dill City,
Canute, Leedey, Custer City, Butler, Longdale and Bessie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3551 9938 3551 9937 3555 9936 3555 9938
3581 9937 3616 9923 3616 9821 3555 9868
3512 9905 3512 9941 3511 9944 3512 9944
3512 9951
TIME...MOT...LOC 0611Z 290DEG 28KT 3602 9882 3570 9910 3541 9938
MahaleLocal storm report, Jun 26, 1:42 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
142 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST 5 S ELK CITY 35.34N 99.42W
06/26/2021 M59 MPH BECKHAM OK MESONET
&&
PWARELocal storm report, Jun 26, 1:43 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
143 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST 5 S ELK CITY 35.34N 99.42W
06/26/2021 M61 MPH BECKHAM OK MESONET
&&
PWARELocal storm report, Jun 26, 1:54 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
154 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 1 W BURNS FLAT 35.36N 99.19W
06/26/2021 M77 MPH WASHITA OK ASOS
CLINTON-SHERMAN ASOS
&&
PWARELocal storm report, Jun 26, 1:59 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
159 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
06/26/2021 M62 MPH WASHITA OK MESONET
&&
PWARELocal storm report, Jun 26, 2:00 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
200 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM TSTM WND GST 1 W BURNS FLAT 35.36N 99.19W
06/26/2021 M77 MPH WASHITA OK ASOS
&&
PWAREThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:18 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 42 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 46 min |
| Jun 25, 8:08 PM CDT | Special Weather Statement | OUN | Dewey, Woodward | 52 min |
| Jun 25, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills, Washita | 47 min |
| Jun 25, 8:52 PM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Dewey, Major, Woodward | 38 min |
| Jun 25, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major, Woodward | 38 min |
| Jun 25, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Kingfisher, Major | 33 min |
| Jun 25, 10:06 PM CDT | Special Weather Statement | OUN | Grant | 39 min |
| Jun 25, 10:41 PM CDT | Special Weather Statement | OUN | Blaine, Garfield, Kingfisher, Logan, Noble | 49 min |
| Jun 25, 10:42 PM CDT | Special Weather Statement | OUN | Woodward | 48 min |
| Jun 25, 11:21 PM CDT | Special Weather Statement | OUN | Woodward | 24 min |
| Jun 25, 11:25 PM CDT | Special Weather Statement | OUN | Ellis, Harper, Woodward | 50 min |
| Jun 25, 11:44 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Woodward | 6 hr |
| Jun 25, 11:46 PM CDT | Special Weather Statement | OUN | Roger Mills | 44 min |
| Jun 26, 12:13 AM CDT | Flash Flood Warning | OUN | Dewey, Ellis, Woodward | 4 hr |
| Jun 26, 12:26 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey | 49 min |
| Jun 26, 12:47 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Roger Mills | 43 min |
| Jun 26, 1:06 AM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Major, Woodward | 4 hr |
| Jun 26, 1:12 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Washita | 48 min |
| Jun 26, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Washita | 41 min |
| Jun 26, 1:49 AM CDT | Areal Flood Advisory | OUN | Dewey, Ellis | 3 hr |
| Jun 26, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Kiowa, Washita | 50 min |
| Jun 26, 3:14 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 46 min |
| Jun 26, 3:39 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more | 3 hr |
| Jun 26, 3:52 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Oklahoma, Pottawatomie | 38 min |
| Jun 26, 4:29 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, Pottawatomie | 46 min |
| Jun 26, 4:44 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, McClain, Oklahoma | 6 hr |
| Jun 26, 7:32 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 4 hr |
| Jun 26, 2:04 PM CDT | River Flood Warning | OUN | Cleveland, McClain | 46 hr |
| Jun 26, 2:05 PM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 39 hr |
| Jun 26, 2:05 PM CDT | River Flood Advisory | OUN | Cleveland, McClain, Pottawatomie | 31 hr |
| Jun 26, 2:06 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 19 hr |
| Jun 26, 2:13 PM CDT | River Flood Watch | OUN | Garvin | 13 hr |
| Jun 26, 3:36 PM CDT | Special Weather Statement | OUN | Comanche | 24 min |
| Jun 26, 3:53 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Jun 26, 4:00 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Jun 26, 4:17 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Jun 26, 4:27 PM CDT | Special Weather Statement | OUN | Comanche | 48 min |
| Jun 26, 4:32 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 26, 4:48 PM CDT | Special Weather Statement | OUN | Tillman | 42 min |
| Jun 26, 4:48 PM CDT | Special Weather Statement | OUN | Jackson | 42 min |
| Jun 26, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 50 min |
| Jun 26, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady | 39 min |
| Jun 26, 5:13 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | OUN | Ellis | 25 min |
| Jun 26, 5:37 PM CDT | Special Weather Statement | OUN | Tillman | 38 min |
| Jun 26, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 42 min |
| Jun 26, 5:55 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Jun 26, 6:13 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Jun 26, 6:19 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer | 3 hr |
| Jun 26, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 40 min |
| Jun 26, 6:31 PM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| Jun 26, 6:43 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Jun 26, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.